MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Model Number TLH30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of event: unknown.Batch # unknown.Per photographic evaluation: upon visual inspection of one photo, the following was observed: the photo shows a linear stapler from top view with no reload loaded.The reload can be seen near of device.The safety disengaged.Based on the photo reviewed, the event describe cannot be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.
 
Event or Problem Description
It was reported that during a pneumonectomy procedure, the staples were not deployed at the firing on the bronchial tube.It was found that the staples were scattered on the mayo table.There was no bleeding and leakage for the patient.The surgeon sutured the staple line.Another device was used to complete the case.There were no adverse consequences to the patient.The patient is stable.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 02/12/2020.D4: batch # r57r5y.Device analysis: the analysis results showed that the tlh30 device arrived with no apparent damage with a reload loaded on the device.The reload was returned fully loaded with staples.The device was tested for functionality with the returned reload and it cycled, fired, and all the staples formed as intended.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9581084
Report Number3005075853-2020-00265
Device Sequence Number14288159
Product Code GDW
UDI-Device Identifier10705036013228
UDI-Public10705036013228
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model NumberTLH30
Device Catalogue NumberTLH30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/12/2020
Patient Sequence Number1